It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Digestive Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-06-2003, 12:47 PM   #1
Senior Veteran
 
Join Date: Jul 2003
Location: Greenville, SC, USA
Posts: 578
Bothrops HB User
Question ppi side effects

about 6 months ago I was diagnosed with acid reflux. I
had terrible heartburn so I was more than willing to take whatever medication he had to offer. Four weeks later I was starting to feel better and the prescription ran out. I could not believe it cost $160.00 for it. My mother in law was also taking PPI.
She gave me some of hers I figured I would take as needed. One week and 4 pill later I was sick with low fever and chills, dizziness, aches and pains. It passed and a week and 3 pills later I was sick again with a migrane, low fever, chills, dizziness aches and pains. It passed 4 days later I woke with full blown vertigo. Since than I have been dizzy and spaced out
24/7 with a full feeling in my ears. The dizziness has also made me very anxious.
I have seen 3 doctors. Had a catscan, blood test, diabetes test, been on steroids, antibiotics, nasonex,
zyrtec, meclizine and others. I have felt like this for 6 weeks. Before all of this I was pretty healthy
and only 34 years old.
Has anyone ever heard of PPI's causing problems like this or is it just a coincidense. After spending 2 grand and missing more than a month of work I still havnt been diagnosed.

 
Old 08-06-2003, 06:30 PM   #2
Senior Member
(female)
 
Join Date: May 2003
Location: Philadelphia, PA USA
Posts: 206
SuzyQPA2 HB User
Arrow

Sure PPI's cause side effects....and different ones effect different people differently.

but what you are describing sounds more than a side effect, also if you took the drug successfully for a month without side effects it's unlikely you suddenly developed them unless you switched drugs.

It would be helpful if you would not what drugs exactly you took with regards to the PPI's (was your mother on the same prescrip?) and the antibiotic (was it flagyl - metronidazole?). Side effects generally go away with time once you stop the offending drug. You mention you think the PPI is causing it, have you stopped taking it?
Sometimes drugs can inspire very violent reactions side effects but they are generally brought on very quickly. Read the contraindications on the prescribing information also, ask a pharmacist, they get all the complaints about the drugs...so they know a lot of off the record complaints.

One very popular PPI - Prilosec is going over the counter (therefore cheaper) if it isn't already. Also, you could go down a level and take an acid reducer like Pepcid AC for a couple weeks.

Change in diet, lifestyle (exercise, weight) is generally what successfully puts GERD (Acid reflux) in remission.

You could have a lot of things....i had something really terrible I had diarreah, major heartburn (i was down to eating rice, sweet potatoes, and mashed potatoes - i knew when even that started to bother me i had something serious) and i had absolutely no energy (i felt like i had chronic fatigue syndrome or something) and they never figured out what it was. I figure it was a bacteria or parasite (sometimes their tests don't pick up bacteria and parasites that aren't friendly to your body according to the research i did on the internet). a 5 day dose of Flagyl fixed me up.
I'm 90% improved but my allergies are giving me a hard time now.

[This message has been edited by SuzyQPA2 (edited 08-06-2003).]
__________________
Suzy

 
Sponsors Lightbulb
   
Old 08-06-2003, 09:05 PM   #3
Junior Member
 
Join Date: May 2003
Posts: 39
SomewhereInIdaho HB User
Post

Hi,
I wanted to let you know that I had a terrible reaction to one of the new PPI's, I broke out in hives so severe that they were over 95 percent of my body, I had intense itching, dizziness, nausea, swelling and diarhea...they can definately cause side effects and if Prilosec causes problems for you then Nexium will too because they are so closely relate.
Take care,
JOdi

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Hormonal therapy side effects: likelihood, seriousness, countermeasures IADT3since2000 Cancer: Prostate 6 03-10-2010 04:57 PM
Flovent Side Effect? Vanessa74 Asthma 4 04-12-2008 01:56 AM
Mirena IUD side effects and why not to use this form of birth control angellinn Birth Control 2 03-12-2008 04:34 PM
medications side effects kicking my backside Shelby_36 High & Low Blood Pressure 4 02-11-2008 06:54 PM
Hormone Therapy (Chemical Castration) Side Effects... able5 Cancer: Prostate 9 01-26-2008 07:38 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



janewhite1 (20), bluepumkin (18), solofelix (16), Harry (13), flipfleury (8), ladybud (8), Titchou (8), MountainReader (7), jmarple (6), rufous57 (5)

Site Wide Totals

teteri66 (1177), MSJayhawk (1004), Apollo123 (903), Titchou (847), janewhite1 (823), Gabriel (758), ladybud (753), sammy64 (668), midwest1 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 01:10 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!